MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MYSPINE DRILL PILOT GUIDE T04; PEDICLE SCREW PLACEMENT GUIDE

MEDACTA INTERNATIONAL SA MYSPINE DRILL PILOT GUIDE T04; PEDICLE SCREW PLACEMENT GUIDE
Catalog Number 7.0534
Health Effect - Clinical Code Perforation (2001)
Date of Event 10/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 09 november 2018.Lot 00940s: (b)(4) items manufactured and released on 28 september 2018.Expiration date: 2019-02-17.No anomalies found related to the problem.To date, no similar reported event in this devices.Additional instrument involved: myspine instruments 03.22.10.7042 stopper sleeve 35 mm, drill2.7 - lumbar.The lot is unknown, so no document review could be performed.Clinical evaluation performed by medical affairs director: a case of multi-level spinal stabilization, made extremely difficult by the minimal size of the pedicles at t4, has been treated with the use of patient specific guides.The surgeon reports that the guide did not stop the drill bit at the planned depth and therefore a thoracic puncture resulted.The clinical investigation cannot determine if a defect in the guide or in the planning caused the problem; other forms of investigation must be used to address this case.Investigation performed by my solution dept: the surgeon changed the planning putting the right entry point more ventral and more cranial.After the validation, we verified the planning (rev.2) and we warned by email both the surgeon and the sales rep about the very ventral position of the screw, also highlighted adding warnings in the pdf planning report.The sale rep answered to our email confirming the intention of the surgeon to put the screws in that position.T04 drill pilot guide.The guide was designed as a standard procedure using the trajectory of the screws according to the revision of the planning (rev.2).The tubes of the guide were automatically positioned in correspondence of the entry points.Due to the ventral position of the right screw, the tube is reduced in length posteriorly.Below there are some 3d views of the guide positioned on the vertebra.Conclusions: our analysis of the myspine process of this case found no deviations from the standard procedures.Each step has been performed correctly.Additional comments provided: after printing the t04 guide and bone model of the case code (b)(4), a control on t04 guide has been performed as per protocol: the guide resulted to fit easily and to have a good stability on the corresponding bone model.A functional control of the holes has been performed through go/no-go gauge whose result is positive.The tubes length and position are conform to the planning validate by the surgeon (as said in the previous analysis).No deviations from the standard procedures has been found.Each step has been performed correctly and consequently the products resulted to be fully conform.
 
Event or Problem Description
Complex case (extremely small pedicles) of kyphotic deformity.At level t4 the starting point of right screw moved more ventrally due to the topography of the vertebra.When the surgeon drilled he felt that the drill was advancing very deep into the bone, more than the drill stop should have been allowed.When he measured afterwards the protrusion of the drill out of the guide he had the impression that this did not correspond to the 35 mm of the drill stop should have been allowed.According to the surgeons the guide was correctly placed on the bone.According to the surgeon, he punctured the thoracic cavity with the drill and the patient needed a drainage afterwards to the treat the resulting pneumothorax.

Brand Name
MYSPINE DRILL PILOT GUIDE T04
Common Device Name
PEDICLE SCREW PLACEMENT GUIDE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8054892
Report Number3005180920-2018-00870
Device Sequence Number2141447
Product Code PQC
UDI-Device Identifier07630040716628
UDI-Public07630040716628
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K173472
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2019
Device Catalogue Number7.0534
Device Lot Number00940S
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2018
Initial Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;